This forum is an un-mediated, patient-to-patient forum for questions and support regarding herpes issues such as: Herpes symptoms and treatments, causes, diagnosis, and herpes in men, tests, telling your spouse or partner.
Vaginal itching with diagnosed Herpes and Acyclovir treatment
Main problem: Vaginal itching of 4 weeks duration following Acyclovir treatment of a positive Herpes (HSV) culture test. Tests for UTI, Yeast, and other STD's are negative or within normal limits.
Approximately 3 weeks following unprotected intercourse with a new partner, I developed an ulcerated lesion on my labia minora and another in the vestibule with no other symptoms. I immediately went to an urgent care where the provider that treated me ordered a complete blood test and a urine analysis. She also performed a pap smear and gave a visual diagnosis of yeast induced vaginitis.
I have a long standing history of aphthous stomatits in the oral cavity and had negative HSV test results in the past. Since the lesion on my labia was round and ulcerated, she thought it was probably due to irritation from an untreated yeast infection and probably not HSV. As a precaution for syphilis, she gave me an IM Penicillin injection and prescribed Diflucan for the yeast. She did not swab the lesion itself.
My blood test results returned the next day and were WNL and negative for your standard STD's and HIV (HSV was the only one not tested). The only abnormality was an increased level of erythrocyte sedimentation rate. New symptoms were also arising to include a mild vaginal itch, a thin watery discharge, weeping of a yellowish fluid from the labial lesion and nerve pain along my sacrum. I immediately suspected Herpes and made an appointment with my primary care physician that same day. The doctor swabbed the lesion on my labia and vestibule and ordered a lab test for Herpes. He also did another complete blood test and a urinalysis. In the meantime, he prescribed Acyclovir 400mg TID for 10 days, clindamycin, and more diflucan.
Soon after treatment with the Acyclovir, I noticed a change for the better. My ulcerated lesions begin to heal and the discharge diminished. The culture test came back positive for Herpes, however the blood test was negative for HSV I and II, most likely due to the fact that I haven't developed antibodies yet.
My doctor then prescribed me a prophylactic dosage of Acyclovir to suppress future outbreaks which I was to continue following the completion of my initial Acyclovir prescription. Unfortunately despite the treatment, my vaginal itching continued as did the dysuria. A week following the doctor's visit, I suddenly grew worse, developing a fever of 3 days duration, dysuria, moderate vaginal itching, and increased neuropathy along my sacrum.
I knew I was experiencing the 2nd bout of the acute primary outbreak for Herpes. This time no new lesions formed and the neuropathy which felt like electric shocks went away eventually but still remains as a numbness in the area. A third visit to the doctor included another test for UTI, STD's, and yeast just to rule out the possibilities of my continued dysuria and vaginal itching. All came back negative or within normal limits and the doctor stated that these symptoms should subside once the virus runs its course.
It has now been 5 weeks since the first lesion and I have been on Acyclovir treatment continuously. No new symptoms have developed but the vaginal itching remains. The doctor has found no other possible causes for the itching. There is no abnormal discharge but there is itching and tenderness along the opening of the vaginal canal (not the vetsibule or labia). I am wondering if this is normal for a Herpes infection or could it be a side effect of the Acyclovir treatment? I am hoping someone has an answer for this and if it is due to the Herpes, if there is an estimated time for when the itching will subside.
As a side note, I am still dating the partner who supposedly infected me. He is aware of the current situation and was tested for HSV I and II. He has never had a cold sore or other lesions on his oral or genital regions. His blood test results came back negative for Herpes. Neither of us has had sexual relations with anyone else within the past 6 months. Could a silent carrier test negative even after a 6 month period?
odds are if you both tested negative that it's hsv1 genitally and not hsv2. even the best blood tests still miss 1 out of every 10 hsv1 infections. it's a shame your provider erred by not typing your culture.
at this point, I'd stop the acyclovir. if it is hsv1, odds are it isn't going to reoccur again soon. should it, be seen promptly for a repeat lesion culture and typing.
odds are this isn't related to herpes. even without treatment, all would've healed by this point and you've had plenty of antivirals. try something simple for the next few days like a barrier cream ( a&d, aquaphor, desitin etc ) and go bottomless when you can to reduce friction. discharge for this long isn't due to herpes either. if the discharge is continuing, ask them to look at it under the microscope ( or send off a gram stain ) to try to get a better idea of what is causing it since it seems to be non-infectious in nature.
I was referring to typing your lesion culture to see if it's hsv1 or hsv2, I was aware that you had negative blood testing done. If you order typing with the lesion culture then you know right away if it's hsv1 or hsv2.
hi there i have a quick question. i found out im positive for hsv 1 and 2 and since ive been battling with watery discharge for 9 months since the birth of my daugher and no dr could find the cause, this last dr i went to ran the blood test to rule it out since i hadnt been tested for it and bam it was positive...so he is assuming genital herpes is causing the discharge but today is my 6th day taking the medication and absolutely nothing has changed! im very frustrated and angry because idk what to do anymore ive been treated multiple times with flagyl,diflucan,terazol,gyne lotrimin,doxycycling,monistat,clindamycin both cream and antibiotic,have taken all different probiotics, and i can keep going...and no relief whats so ever im loosing it...how long did it take for your discharge to dissapear?
Uuuggghhh going through the same thing, I just had my first outbreak and now that the soars are gone my jj itches so bad and is always wet with pinkish watery discharge, and swollen. I'm afraid my jj will never be the same. :(
I have the same issue and there's not a doctor that beleives me, yes i have seen a few and yes i do eat healthy- absolutely no sugars. I tested positive for Herpes II about 10 years ago then got Herpes I a year ago. I am no longer with that person nor am i active. That itch rears it's ugly head to make me remember hey i'm still here, oh and the pain in the sacrum it's so annoying!! My pelvis swells up too but then goes away as the pain does too through out the day on and off. I have been tested for 8 months straight for HIV and other STD"s- so far negative. Altough I am still testing positive for yeast they have no clue as to why and just keep throwing more rx's at me for which i don't even bother anymore. At home I've been treating myself w warm salt water for the itchy and blow dry my jj. 40 minutes later there it is that itch!!!
if you're having watery discharge I was told and check by physician these tests haven't been around very much mycoplasma and urea plasma cause watery discharge you also can end up wi
th bacteria and yeast infections to regarding it or feels like it and I've been fighting it for years
Good day every body, i want to share a testimony on how dr ekpiku help me to cure my herpes deceases which i though is going to kill me after so many treatment i undertake in united state. as i was browsing through the internet, i saw a post by Crystal on how dr ekpiku help her and i descend to give him a try to my greatest surprise dr ekpiku help me and he cure me and now am so much happy if you need help for you herpes cure or cancer cure, contact him on ekpikuspellhomeofgrace@gmailcom
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.